Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 33, NWS Buffalo, NY

March 5, 2013

NWS Buffalo, NY issued this small craft advisory at Mar 5, 2013, 3:56 AM EST. It took effect at Mar 5, 2013, 6:00 PM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 3:56 AM EST (08:56 UTC)
In effect from
Mar 5, 2013, 6:00 PM EST
Expired
Mar 6, 2013, 3:33 PM EST
In force
22 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WHUS71 KBUF 050856
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
356 AM EST TUE MAR 5 2013

LOZ042-043-051700-
/O.NEW.KBUF.SC.Y.0033.130306T0900Z-130306T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
356 AM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-051700-
/O.NEW.KBUF.SC.Y.0033.130306T1200Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
356 AM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST WEDNESDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
685 
WHUS71 KBUF 051452
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
952 AM EST TUE MAR 5 2013

LOZ042-043-052300-
/O.CON.KBUF.SC.Y.0033.130306T0900Z-130306T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
952 AM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-052300-
/O.CON.KBUF.SC.Y.0033.130306T1200Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
952 AM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
551 
WHUS71 KBUF 052046
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EST TUE MAR 5 2013

LEZ040-060500-
/O.EXB.KBUF.SC.Y.0033.130305T2300Z-130306T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
346 PM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-060500-
/O.EXT.KBUF.SC.Y.0033.130306T0600Z-130306T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
346 PM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-060500-
/O.EXT.KBUF.SC.Y.0033.130306T0900Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
346 PM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 10 PM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-060500-
/O.CON.KBUF.SC.Y.0033.130306T1200Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
346 PM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
280 
WHUS71 KBUF 060221
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
921 PM EST TUE MAR 5 2013

LOZ042-061030-
/O.EXT.KBUF.SC.Y.0033.130306T0221Z-130306T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
921 PM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-061030-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-130306T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
921 PM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-061030-
/O.CON.KBUF.SC.Y.0033.130306T1200Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
921 PM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-061030-
/O.CON.KBUF.SC.Y.0033.130306T0900Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
921 PM EST TUE MAR 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
624 
WHUS71 KBUF 060855
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
355 AM EST WED MAR 6 2013

LOZ042-061700-
/O.EXT.KBUF.SC.Y.0033.000000T0000Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
355 AM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-061700-
/O.CON.KBUF.SC.Y.0033.130306T1200Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
355 AM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WINDS...NORTHEAST 10 TO 15 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-061700-
/O.CON.KBUF.SC.Y.0033.130306T0900Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
355 AM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-061500-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-130306T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
355 AM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
151 
WHUS71 KBUF 061450
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
950 AM EST WED MAR 6 2013

LEZ040-061600-
/O.CAN.KBUF.SC.Y.0033.000000T0000Z-130306T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
950 AM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT CRITERIA. 

$$

LOZ042-062300-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
950 AM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-062300-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
950 AM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-062300-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
950 AM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
147 
WHUS71 KBUF 062033
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 PM EST WED MAR 6 2013

LOZ042>044-062145-
/O.CAN.KBUF.SC.Y.0033.000000T0000Z-130307T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
333 PM EST WED MAR 6 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 1:53 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 5, 1:53 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
153 AM EST TUE MAR 5 2013

.SYNOPSIS...
LOW PRESSURE THAT HAS BEEN RESPONSIBLE FOR THE PERSISTENT
CLOUD COVER AND OCCASIONAL SNOW SHOWERS WILL SLIDE OUT INTO THE
NORTH ATLANTIC TODAY. A WEAK AREA OF HIGH PRESSURE WILL FOLLOW THIS
LOW WHILE A WINTER STORM SYSTEM SHIFTS WELL SOUTH. THIS WILL HAVE
LITTLE IMPACT FOR WESTERN AND NORTH CENTRAL NEW YORK. EXPECT MORE IN
THE WAY SOME SUNSHINE AND A SLOW WARMING TREND THROUGH THE REST OF
THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
GENERALLY QUITE WEATHER EARLY THIS MORNING ACROSS THE AREA. JUST
SOME LIGHT SNOW/FLURRIES BEING PICKED UP ON RADAR ACROSS SOUTHERN
ERIE AND WYOMING COUNTIES AND BRUSHING THE NORTHERN BORDERS OF THE
SOUTHERN TIER COUNTIES. EAST OF LAKE ONTARIO THERE ARE TWO BANDS OF
VERY LIGHT SNOW SHIFTING SOUTH ACROSS THE NORTH COUNTY. A DUSTING TO
NO ACCUMULATION EXPECTED IN ALL AREAS.

A MID LEVEL SHORT WAVE AS SEEN ON WATER VAPOR IMAGERY IS CURRENTLY
DROPPING SOUTHWEST ACROSS WESTERN NY AND IS THE CAUSE FOR THE
ISOLATED LIGHT SNOW ACTIVITY. SATELLITE IMAGERY ALSO SHOWS THAT THE
PERSISTENT LOW CLOUD COVER IS SLOWLY ACROSS THE NIAGARA FRONTIER
WITH SOME BREAKS OBSERVED ACROSS NIAGARA COUNTY.

LATER TODAY...A NARROW RIDGE OF HIGH PRESSURE...SANDWICHED BETWEEN
THE ATLANTIC LOW TO OUR EAST AND A SECOND LOW TO OUR SOUTHWEST
HEADING EAST TOWARD THE TENNESSEE VALLEY...WILL CREST OVER NEW YORK
STATE. AS THE LOW LEVEL FLOW VEERS MORE TO THE EAST IN THE VICINITY
OF THE HIGH...WE WILL LOOSE THE INFLUENCE FROM THE MOIST NORTHERLY
FLOW. THIS SHOULD ALLOW CLOUDS TO THIN OUT A BIT MORE DURING THE
LATE MORNING AND EARLY AFTERNOON. THIS WILL BRING A LITTLE MORE
SUNSHINE...TEMPERATURES WILL MODERATE INTO THE LOWER TO MID 30S
ACROSS MOST OF THE AREA.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
12Z MODELS CONTINUING TO TRACK THE WINTER STORM FROM THE MIDWEST TO
THE CAROLINAS THROUGH MID WEEK. THE NAM/ECMWF/CANADIAN ALL KEEP THE
ASSOCIATED PRECIPITATION SHIELD SOUTH OF THE AREA...WITH LITTLE IF
ANY IMPACT FOR WESTERN AND CENTRAL NEW YORK. THE GFS TRACKS THE
SURFACE A BIT FARTHER TO THE NORTH THEREFORE BRINGS THE WRAP AROUND
MOISTURE FARTHER TO THE NORTH AND WEST INTO AT LEAST THE SOUTHERN
TIER OF NEW YORK STATE. AT THIS POINT...WILL CONTINUE TO TREND THE
FORECAST CLOSER TO THE MODEL CONSENSUS AND KEEP MOST OF THE AREA DRY
AND LEAN AWAY FOR THE GFS...ESPECIALLY CONSIDERING THE STRENGTH OF
THE BLOCKING HIGH JUST OFF TO OUR NORTH. SHORT WAVE DIVING DOWN
ACROSS THE EASTERN LAKES THURSDAY COMBINED WITH LINGERING MOISTURE
MAY BE ABLE TO GENERATE SOME VERY LIGHT PRECIPITATION FOR THURSDAY
AND THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MID/UPPER LEVEL RIDGING BUILDS IN FROM THE WEST FOR FRIDAY AND
SATURDAY. THIS WILL RESULT IN A DRY PERIOD WITH A GRADUALLY WARMING
TREND FROM THE END OF THE WEEK INTO THE EARLY PART OF THE WEEKEND.
HIGHS IN THE LOWER TO MID 40S FRIDAY WILL WARM INTO THE MID TO UPPER
40S SATURDAY...WITH A FEW OF OUR NORMALLY INTERIOR LOCATIONS
POSSIBLY REACHING 50. SHORT WAVE ENERGY PASSING THROUGH THE SOUTHERN
GREAT LAKES WILL PUSH A WEAK SURFACE TROUGH/FRONT ACROSS THE REGION
LATE SATURDAY NIGHT OR EARLY SUNDAY. THIS SYSTEM LOOKS TO HAVE
LITTLE SUPPORT AND IS MOISTURE STARVED AND MAY LIKELY COME THROUGH
DRY...BUT WILL CONTINUE TO MAINTAIN THE BROADBRUSH OF LOW CHANCE
PROBABILITIES. RIDGING TEMPORARILY BECOMES REESTABLISHED INTO
EARLY NEXT WEEK WITH DRY WEATHER RETURNING ALONG WITH ABOVE NORMAL
TEMPERATURES.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
MVFR CEILINGS WILL PERSIST THROUGH THE EARLY MORNING AS A MOIST
CYCLONIC WEST-NORTHWEST FLOW CONTINUES. IR SATELLITE SHOWS THAT THE
AREA OF CLOUDINESS ACROSS THE REGION IS SLOWLY DIMINISHING WITH TIME
TO THE NORTHWEST WHICH MAY BRING SOME BREAKS TO THE NIAGARA FRONTIER
THIS MORNING.

MEANWHILE...A SHORT WAVE THAT IS PUSHING SOUTHWEST ACROSS WESTERN NY
IS ALLOWING SOME VERY LIGHT SNOW TO FALL TO AREAS EAST OF LAKE
ONTARIO AND SOUTH OF BUFFALO.

A WEAK AREA OF HIGH PRESSURE IS FORECAST TO CREST OVER NEW YORK
STATE LATER TODAY. DRIER AIR IN THE VICINITY OF THE HIGH SHOULD
ALLOW CIGS TO LIFT VFR BY LATE MORNING OR EARLY AFTERNOON.

OUTLOOK...
WEDNESDAY THROUGH SATURDAY...MOSTLY VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN DROPPED AS WINDS AND WAVE HAVE
SUBSIDED ALONG THE SOUTHERN SHORE OF LAKE ONTARIO. WINDS WILL VEER
TO THE EAST AND STRENGTHEN LATER ON TUESDAY AS LOW PRESSURE DROPS
ACROSS THE UPPER MIDWEST AND INTO THE OHIO VALLEY. THE STRENGTHENING
EAST-NORTHEASTERLY FLOW WILL LIKELY REQUIRE ANOTHER ROUND OF SMALL
CRAFT ADVISORIES FOR LAKE ONTARIO TONIGHT INTO WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Mar 4, 5:15 AM EST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
515 AM EST MON MAR 4 2013

NYZ001>008-010>014-019>021-085-051015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
515 AM EST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-051015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
515 AM EST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.